# SDR 04FDEA00640

- Difficulty date: March 10, 2004
- Submitted: March 12, 2004
- Operation: Air carrier
- Aircraft: N481FE
- Make and model: Boeing 727-200
- Aircraft serial: 21463
- Aircraft time: 40,335 hours, 25,588 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Condition: Contaminated
- Location: Cabin Air
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT FL310, 1 HOUR AFTER LEVEL-OFF, THE ENTIRE CREW AND JUMPSEATER NOTICED AN OBVIOUS ODOR OF SMOKE.  ACCOMPLISHED EMERGENCY DESCENT AND LANDING.  NO FURTHER SMOKE DETECTED AFTER LANDING, NORMAL SHUTDOWN.  FAINT SMELL AGAIN NOTED, SEEMED TO BE FROM C/B PANELS IN LEFT REAR OF COCKPIT.  FIRE CREW ALSO NOTICED A FAINT ODOR.  NO CARGO OR APU OR FIRE SMOKE OR FIRE WARNING WENT OFF.  ODOR WAS STRONGEST BEHIND AND RIGHT OF F/O BEHIND ENGINEERS PANEL.  RAN APU WITH BOTH PACKS, RAN ENGINES WITH BOTH PACK PER JRH CHAPTERS 5 & 7.  SMELLED MORE LIKE DEICING FLUID, CHANGED OUT COALESCER BAG PER REF 21-55 -051-4, ODOR HAS DISSIPATED, OK FOR RETURN TO SERVICE.
